MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

AGA MEDICAL CORPORATION AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP2-014
Medical Device Problem Codes Difficult to Insert (1316); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Further information regarding this event has been requested.The investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2020, a 14mm amplatzer vascular plug ii(avpii) was selected for embolization in the left internal iliac artery via the right femoral artery.When the avpii was attempted to insert into a 6fr flexor ansel guiding sheath(by cook medical), there was large resistance felt advancing the avpii from the loader near the catheter hub; the avpii could not be inserted into the guiding sheath.When the avpii was removed, and confirmed outside of the patient body, about 10mm away from the tip of the pusher wire was found to have kinked.A 14mm amplatzer vascular plug(avp) was used instead and the procedure was completed successfully.Other than the procedure delay, there was no adverse consequence to the patient.Although there might be possibility of the guiding sheath lumen being flat, there was no vessel tortuosity where the loader and the catheter hub was placed inside the patient, and therefore, the physician does not think the catheter lumen shape was the cause, but details are unknown.Besides, the replacement avp was able to deliver through the sheath without any resistance.
 
Additional Manufacturer Narrative
The reported event of resistance when advancing the plug from the loader to the delivery sheath and a kink at the tip of the pusher wire could not be confirmed.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key11011096
Report Number2135147-2020-00542
Device Sequence Number4563327
Product Code KRD
UDI-Device Identifier00811806010403
UDI-Public00811806010403
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number9-AVP2-014
Device Catalogue Number9-AVP2-014
Device Lot Number7389298
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer12/15/2020
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1